Open Access
Translator Disclaimer
2017 On the geometry and topology of partial configuration spaces of Riemann surfaces
Barbu Berceanu, Daniela Anca Măcinic, Ştefan Papadima, Clement Popescu
Algebr. Geom. Topol. 17(2): 1163-1188 (2017). DOI: 10.2140/agt.2017.17.1163


We examine complements (inside products of a smooth projective complex curve of arbitrary genus) of unions of diagonals indexed by the edges of an arbitrary simple graph. We use Orlik–Solomon models associated to these quasiprojective manifolds to compute pairs of analytic germs at the origin, both for rank-1 and rank-2 representation varieties of their fundamental groups, and for degree-1 topological Green–Lazarsfeld loci. As a corollary, we describe all regular surjections with connected generic fiber, defined on the above complements onto smooth complex curves of negative Euler characteristic. We show that the nontrivial part at the origin, for both rank-2 representation varieties and their degree-1 jump loci, comes from curves of general type via the above regular maps. We compute explicit finite presentations for the Malcev Lie algebras of the fundamental groups, and we analyze their formality properties.


Download Citation

Barbu Berceanu. Daniela Anca Măcinic. Ştefan Papadima. Clement Popescu. "On the geometry and topology of partial configuration spaces of Riemann surfaces." Algebr. Geom. Topol. 17 (2) 1163 - 1188, 2017.


Received: 22 April 2016; Accepted: 7 July 2016; Published: 2017
First available in Project Euclid: 19 October 2017

zbMATH: 1379.55015
MathSciNet: MR3623686
Digital Object Identifier: 10.2140/agt.2017.17.1163

Primary: 55N25, 55R80
Secondary: 14F35, 20F38

Rights: Copyright © 2017 Mathematical Sciences Publishers


Vol.17 • No. 2 • 2017
Back to Top